Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes miscarriage?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I had two miscarriage one was two years ago and the other was last week. My partner is on regular allopurinol. Last time I was 13 week pregnant and all of a sudden I start bleeding. And this 9 weeks and same problem.
Posted Thu, 13 Feb 2014 in Women's Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer....given below Detailed answer... Hello, Thanks for the query. Around 80% of miscarriages occur in first 13 weeks of pregnancy and are in general due to some chromosomal or placental problems and not because of any health problems of mother or father. A probable cause in you can be your age also. Around 30% miscarriages can occur in females who conceive above the age of 35 years, However in some the causes can be due to obesity,overuse of alcohol,smoking,caffeine etc,use of illegal drugs,some underlying conditions like diabetes,underactive or over active thyroid,HIV,some kidney ailment,high blood pressure,use of some medicines etc. You need to consult your doctor and get blood tests and some genetic tests done so as to arrive at the diagnosis of cause. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Follow-up: What causes miscarriage? 13 minutes later
What about allopurinol
Answered by Dr. Pavan Kumar Gupta 7 hours later
Hello, Although some sites do refer to the fact that allopurinol use by the male person may cause problem in fertilisation but the datas concerning this are insufficient and hence it can not be said with surety whether use of allopurinol by a male can be the cause for miscarriage in you. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor